MAUDE Adverse Event Report: DEPUY MITEK LLC US BIO-INTRAFIX MODHEXDRV 30MM; SURGICAL SCREWDRIVER, REUSABLE

DEPUY MITEK LLC US BIO-INTRAFIX MODHEXDRV 30MM; SURGICAL SCREWDRIVER, REUSABLE
Catalog Number 254641
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint# (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device was received and evaluated.Visual inspection reveals rust deposits are evident on the device, therefore the reported complaint condition can be confirmed.The root cause for this failure can be attributed to the sterilization and/or cleaning of the device.Additionally, if not dried properly, this could cause corrosion.The cleaning instructions are noted in the instructions for use (ifu) and if not followed, this could cause corrosion.As the potential cause for this issue is not related to manufacturing, therefore a manufacturing record evaluation is not required.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi:(b)(4).The lot number is unknown.
 
Event or Problem Description
It was reported by the sales rep via phone that rust deposits were found in the cannulation of the following devices: 4 of 30mm modular driver - biocomposite, 1 of modular hex driver, 23 mm, 1 of modular hex driver 30 mm, 1 of ratchet handle w/jacob's chk.No patient involvement.

Brand Name
BIO-INTRAFIX MODHEXDRV 30MM
Common Device Name
SURGICAL SCREWDRIVER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9555833
Report Number1221934-2020-00048
Device Sequence Number3096353
Product Code LXH
UDI-Device Identifier10886705013333
UDI-Public10886705013333
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254641
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/03/2020
Initial Report FDA Received Date01/06/2020
Patient Sequence Number1